Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 36, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 25, 2013, 2:57 PM PDT for San Diego County, California. It was in force for 5 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2013, 2:57 PM PDT (21:57 UTC)
- Expired
- Aug 25, 2013, 8:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 66 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 4:15 PM PDT | FLASH FLOOD | 3 W Borrego Springs, CA | LOW WATER CROSSINGS FLOODED OVER HIGHWAY S-22 BETWEEN BORREGO SPRINGS AND RANCHITA. NUMEROUS LARGE BOULDERS BLOCKED THE ROADWAY WITH OTHER DEBRIS AND RUNNING WATER IN THE ROADWAY. |
| Aug 25, 4:25 PM PDT | FLASH FLOOD | 5 Se Agua Caliente Spri, CA | 18 INCHES OF WATER OVER HIGHWAY S-2 NEAR CANEBRAKE. |
| Aug 25, 4:25 PM PDT | FLASH FLOOD | 5 S Ranchita, CA | 18 INCHES OF WATER OVER HIGHWAY S-2 AT VALLECITOS CREEK. |
| Aug 25, 5:00 PM PDT | FLOOD | Borrego Springs, CA | MOBILE HOMES FLOODED IN THE DEANZA MOBILE HOME PARK. |
| Aug 25, 5:45 PM PDT | FLOOD | 3 W Borrego Springs, CA | BORREGO SPRINGS VALLEY ROAD FROM RANGO WAY TO TILTING T ROAD, BORREGO SPRINGS ROAD (S3) FROM SAN PABLO TO YUQUI PASS, AND S22 MENTEZUMA GRADE CLOSED ALL OF SUNDAY NIGHT DUE TO DEBRIS AND FLOODING. FLOOD DURATION 16 HOURS |
| Aug 25, 5:45 PM PDT | FLASH FLOOD | Borrego Springs, CA | FAST FLOWING WATER ON YUKIE ROAD IN BORREGO SPRINGS. LOW WATER CROSSINGS FLOODED. |
| Aug 25, 5:45 PM PDT | HEAVY RAIN 3.36 | 11 Nne Ranchita, CA | 3.36 INCHES OF RAIN FELL TODAY...INCLUDING 3.35 INCHES IN TWO HOURS. |
| Aug 25, 6:39 PM PDT | FLASH FLOOD | 2 Ssw Borrego Springs, CA | FLASH FLOODING WAS REPORTED ON BORREGO SPRINGS ROAD...JUST SOUTH OF SAN PABLO ROAD VIA FACEBOOK. FLOODING ACROSS THE ROAD CONTINUED THROUGH 9 PM PDT. |
| Aug 25, 7:22 PM PDT | HEAVY RAIN 2.05 | E Agua Caliente Springs, CA | 2.05 INCHES OF RAIN WAS MEASURED IN 30 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 78 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354
WGUS56 KSGX 252157
FFWSGX
CAC073-260100-
/O.NEW.KSGX.FF.W.0036.130825T2157Z-130826T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
257 PM PDT SUN AUG 25 2013
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITIES OF BORREGO SPRINGS AND RANCHITA...
* UNTIL 600 PM PDT
* AT 248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS IN EASTERN SAN DIEGO COUNTY PRODUCING VERY
HEAVY RAINS AND FLASH FLOODING. THIS INCLUDES THE VALLECITO FIRE
COMPLEX BURN AREA NEAR RANCHITA. AREAS OF GREATEST FLOOD RISK ARE
BETWEEN RANCHITA AND BORREGO SPRINGS...AND NEAR CANEBRAKE. AFTER
315 PM...BORREGO PALM CANYON WILL LIKELY RECEIVE SUDDEN RISES IN
WATER.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELTER
VALLEY...BANNER...AGUA CALIENTE HOT SPRINGS AND CANEBRAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATERSHEDS BURNED IN 2012 WITHIN THE WILSON FIRE BURN AREA OF THE
VALLECITO LIGHTNING COMPLEX ARE PARTICULARLY SUSCEPTIBLE TO FLASH
FLOODS AND DEBRIS FLOWS FROM THIS RAINSTORM. ROADS...TRAILS...AND
CAMPGROUNDS LOCATED ALONG DRAINAGES WITHIN OR BELOW THE BURNED BASINS
CAN BE IMPACTED BY FLASH FLOODS AND DEBRIS FLOWS. FOR MORE
INFORMATION ON POST-FIRE DEBRIS FLOWS AND WHAT TO DO IF YOU LIVE NEAR
A RECENTLY BURNED AREA...GO TO LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE/
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3339 11660 3341 11631 3315 11616 3273 11610
3273 11631 3304 11656
$$
MAXWELL4 follow-up statements
706
WGUS76 KSGX 252252
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
352 PM PDT SUN AUG 25 2013
CAC073-260100-
/O.CON.KSGX.FF.W.0036.000000T0000Z-130826T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-
352 PM PDT SUN AUG 25 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM PDT FOR
NORTHEASTERN SAN DIEGO COUNTY...
AT 338 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN PRODUCING FLASH FLOODING OVER THE WARNED AREA.
HEAVIEST RAINFALL EXTENDED FROM SHELTER VALLEY NORTH TO BORREGO
SPRINGS. THIS INCLUDES THE VALLECITO FIRE COMPLEX BURN AREA...AND
THE BANNER BURN AREA...WHERE DEBRIS FLOWS ARE LIKELY OCCURRING.
CANYONS...INCLUDING THE BORREGO PALM CANYON...IN NORTHEASTERN SAN
DIEGO COUNTY WILL HAVE SUDDEN WATER RISES THROUGH 430 PM. HEAVY
RAINS WILL CONTINUE THROUGH 430 PM...THEN GRADUALLY WEAKEN AFTER
THAT. STORMS WILL MOVE VERY SLOWLY TO THE NORTHEAST...RESULTING IN
LONG DURATIONS OF THE HEAVY RAINS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BORREGO
SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATERSHEDS BURNED IN 2012 WITHIN THE WILSON FIRE BURN AREA OF THE
VALLECITO LIGHTNING COMPLEX ARE PARTICULARLY SUSCEPTIBLE TO FLASH
FLOODS AND DEBRIS FLOWS FROM THIS RAINSTORM. ROADS...TRAILS...AND
CAMPGROUNDS LOCATED ALONG DRAINAGES WITHIN OR BELOW THE BURNED BASINS
CAN BE IMPACTED BY FLASH FLOODS AND DEBRIS FLOWS. FOR MORE
INFORMATION ON POST-FIRE DEBRIS FLOWS AND WHAT TO DO IF YOU LIVE NEAR
A RECENTLY BURNED AREA...GO TO LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE/
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3339 11660 3341 11631 3315 11616 3273 11610
3273 11631 3304 11656
$$
MAXWELL133
WGUS56 KSGX 260044
FFWSGX
CAC073-260300-
/O.EXT.KSGX.FF.W.0036.000000T0000Z-130826T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
544 PM PDT SUN AUG 25 2013
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITY OF BORREGO SPRINGS...
* UNTIL 800 PM PDT
* AT 536 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS AND TRAINED
WEATHER SPOTTERS REPORTED FLASH FLOODING IN AND AROUND BORREGO
SPRINGS AND ALONG HIGHWAY S-22 BETWEEN BORREGO SPRINGS AND
RANCHITA. THUNDERSTORMS CONTINUED IN THESE AREAS...AND THE
FLOODING WILL CONTINUE INTO EARLY THIS EVENING.
HOWEVER...THUNDERSTORMS HAD ENDED OVER THE CANEBRAKE AREA WHERE
FLOODING PREVIOUSLY OCCURRED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANCHITA
AND SHELTER VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH. THIS WILL INCLUDE THE VALLECITO FIRE
COMPLEX BURN AREA NEAR RANCHITA...AND THE BANNER BURN AREA NEAR
SHELTER VALLEY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3339 11660 3341 11631 3315 11616 3273 11610
3273 11631 3304 11656
$$
MAXWELL430
WGUS76 KSGX 260133
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
633 PM PDT SUN AUG 25 2013
CAC073-260300-
/O.CON.KSGX.FF.W.0036.000000T0000Z-130826T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-
633 PM PDT SUN AUG 25 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR
NORTHEASTERN SAN DIEGO COUNTY...
AT 627 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE NUMEROUS THUNDERSTORMS WITH HEAVY RAIN OVER THE
DESERTS...INCLUDING JUST SOUTHEAST OF BORREGO SPRINGS AND JUST
SOUTHWEST OF SHELTER VALLEY. FLASH FLOODING CONTINUES OVER THE
AREA...INCLUDING FROM BORREGO SPRINGS TO RANCHITA AND NEAR SHELTER
VALLEY. HIGHWAYS S-22 AND S-2 WILL CONTINUE TO EXPERIENCE FLASH
FLOODING EARLY THIS EVENING. THE VALLECITO COMPLEX BURN AREA AND
BANNER BURN AREA WILL BE ESPECIALLY VULNERABLE TO DEBRIS
FLOW...INCLUDING ROCK AND MUD SLIDES. RAINFALL TODAY HAS RANGED FROM
ONE TO THREE INCHES IN PARTS OF THESE AREAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BORREGO
SPRINGS...RANCHITA AND SHELTER VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3339 11660 3341 11631 3315 11616 3273 11610
3273 11631 3304 11656
$$
MAXWELL095
WGUS76 KSGX 260258
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
758 PM PDT SUN AUG 25 2013
CAC073-260306-
/O.EXP.KSGX.FF.W.0036.000000T0000Z-130826T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-
758 PM PDT SUN AUG 25 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM PDT FOR NORTHEASTERN
SAN DIEGO COUNTY...
THE OLD FLASH FLOOD WARNING HAS BEEN REPLACED WITH A NEW FLASH FLOOD
WARNING FOR THE AGUA CALIENTE SPRINGS AND CANEBRAKE AREA. FLASH
FLOODING IS NO LONGER EXPECTED OVER THE OLD WARNED AREA.
HOWEVER...RUNNING WATER THROUGH STREAMS...CREEKS AND DRY WASHES WILL
BE POSSIBLE FOR NEXT FEW HOURS.
LAT...LON 3339 11660 3341 11631 3315 11616 3273 11610
3273 11631 3304 11656
$$
JJTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 1:11 PM PDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 25, 1:11 PM PDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
111 PM PDT SUN AUG 25 2013
.SYNOPSIS...
MOISTURE FROM THE REMNANTS OF TROPICAL STORM IVO WILL INCREASE
ACROSS SOUTHWEST CALIFORNIA THROUGH MONDAY. THIS WILL BRING MORE
WIDESPREAD THUNDERSTORMS AND SHOWERS TO THE MOUNTAINS AND DESERTS...
AND A CHANCE WEST OF THE MOUNTAINS. VERY HEAVY RAINFALL MAY PRODUCE
FLASH FLOODING AND DEBRIS FLOWS IN AND BELOW RECENTLY BURNED AREAS.
WEST OF THE MOUNTAINS IT WILL BECOME MORE HUMID WITH SCATTERED
SHOWERS AND THUNDERSTORMS POSSIBLE MONDAY AND MONDAY NIGHT. WARMER
AND MORE HUMID WITH A VERY SHALLOW MARINE LAYER NEAR THE COAST ON
MONDAY. FOR THE REMAINDER OF THE WEEK...A MONSOONAL FLOW WILL
CONTINUE PERIODS OF SHOWERS AND THUNDERSTORMS AFTERNOONS AND
EVENINGS OVER THE MOUNTAINS AND DESERTS. THE MARINE LAYER WILL BE
SHALLOW AND MAINLY AFFECT COASTAL AREAS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
MARINE CLOUDS WERE SLOW TO CLEAR THE BEACHES AGAIN TODAY THANKS TO A
STRONG LOW-LEVEL INVERSION. STRONG MIDDAY HEATING FIRED CONVECTION
OVER THE MOUNTAINS. A THICK MASS OF CLOUDS ASSOCIATED WITH THE
REMNANTS OF IVO COVERED MUCH OF NW MEXICO...EXTREME SE CA...AND AZ.
GPS SOUNDERS SHOW PW VALUES AT 2+ INCHES ACROSS THE LOWER DESERTS...
AND BELOW ONE INCH WEST AND SOUTH OF OUR HIGHER MOUNTAINS. A SHARP
PW BOUNDARY EXISTS ACROSS THE MOUNTAINS...BUT APPEARS ON WATER VAPOR
IMAGERY OVER WESTERN IMPERIAL COUNTY.
EXPECT CONVECTION TO CONTINUE OVER THE MTNS/DESERTS WHERE CLEAR
SKIES HAVE ALLOWED FOR STRONG HEATING. DEEP LOW-LEVEL MOISTURE ON
THE EAST SLOPES SHOULD SUSTAIN UPDRAFTS AND CONTINUE THE THREAT OF
LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT FOR THE
MTNS/DESERTS. WEST OF THE MTNS SKIES SHOULD REMAIN MOSTLY CLEAR
EXCEPT ALONG THE WESTERN FOOTHILLS WHERE STRONG CELLS COULD DRAIN
INTO WESTERN VALLEYS AREAS AND CREATE LOCAL FLOODING.
FOR MONDAY...A SLUG OF DEEP TROPICAL MOISTURE SHOULD FLOW NORTH
ACROSS SOCAL AS THE UPPER-LEVEL TROUGH (PREVIOUSLY IVO) EJECTS NE
FROM OFF THE MEXICAN COAST. THIS WILL BRING PW VALUES TO NEARLY TWO
INCHES OVER MOST OF THE CWA AND AN INCREASE IN LOW-LEVEL DEWPOINTS.
MODELS INDICATE THE BULK OF THE UPPER-LEVEL MOISTURE (CLOUDS) WILL
FLOW EAST OF THE CWA...SUGGESTING OUR MTNS/DESERTS SHOULD GET PLENTY
OF HEATING TO INITIATE STRONG CONVECTION. MID-LEVEL WINDS BACK
FURTHER AS WELL...WHICH PLACES SFC CONVERGENCE ZONES INTO THE INLAND
EMPIRE AND ON THE WESTERN FOOTHILLS. THIS WILL INCREASE THE THREAT
FOR STRONG THUNDERSTORMS THERE AS WELL. MODEL GUIDANCE LOOKS
SUFFICIENT NOW TO INCLUDE THIS AREA AND THE ADJACENT SANTA ANA MTN
FOOTHILLS IN THE FLASH FLOOD WATCH.
THE INCREASING MOISTURE WILL INCREASE THE FLASH FLOOD POTENTIAL
THROUGH MONDAY IN THE MOUNTAINS AND DESERTS...AND...THE INLAND
EMPIRE. THE THREAT FOR FLASH FLOODING AND DEBRIS FLOWS WILL BE
ENHANCED IN AND BELOW RECENTLY BURNED AREAS.
THE NAM12 CARRIES AN UPPER CIRCULATION FEATURE NORTH...OFF THE COAST
MON NIGHT/TUE MORNING. THERE IS SOME INSTABILITY ASSOCIATED WITH
THIS AND PWS REMAIN IN EXCESS OF 1.5 INCHES...SO THERE IS A CHANCE
OF SOME NOCTURNAL CONVECTION OVER THE ENTIRE CWA...BUT FORCING LOOKS
LIMITED FOR WIDESPREAD DEVELOPMENT. THE MARINE LAYER SHOULD REMAIN
QUITE SHALLOW AND DISORGANIZED...MAINLY OVER THE COASTAL WATERS.
LITTLE CHANGE IN THE UPPER AIR PATTERN THIS WEEK WITH THE LARGE
SUBTROPICAL HIGH CENTERED OVER THE SOUTHERN PLAINS...AND A LONG WAVE
TROUGH PARKED OFF THE WEST COAST OF CANADA AND PACNW. THIS KEEPS
SUFFICIENT MONSOONAL MOISTURE OVER THE AREA TO FEED AFTERNOON AND
EVENING CONVECTION IN THE MTNS/DESERTS. OTHERWISE...SEASONALLY WARM
WITH A SHALLOW MARINE LAYER SUPPORTING CAMEO APPEARANCES OF
NOCTURNAL FOG/LOW CLOUDS ALONG THE COAST AT TIMES.
&&
252000Z...COAST/VALLEYS...MOSTLY CLEAR THIS AFTERNOON...EXCEPT FOR
PATCHY LOW CLOUDS AND FOG LINGERING AT THE COAST AND A FEW CLOUDS
AOA 10000 FT. AREAS OF LOW CLOUDS AND FOG WILL LIKELY RETURN TO THE
COASTAL AREAS THIS EVENING AND MAY INTERMITTENTLY IMPACT THE COASTAL
TAF SITES AFTER 06Z MON WITH BKN-OVC CIGS AROUND 700 FT MSL AND VIS
1-3SM LOCALLY BLO 1SM. LOW CLOUDS AND FOG SHOULD CLEAR BY 17Z MON.
OTHERWISE...SCT CLOUDS AOA 10000 FT WITH UNRESTRICTED VIS THROUGH
THIS EVENING. ISOLD THUNDERSTORMS AND SHOWERS ARE POSSIBLE TONIGHT
THROUGH MON.
MTNS/DESERTS...SCT TSTMS THIS AFTERNOON WITH SCT-BKN CLOUDS LAYERED
FROM 8000 FT TO 35000 FT.
&&
.MARINE...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER
THE COASTAL WATERS TONIGHT AND MONDAY MORNING. THESE STORMS COULD
CREATE REDUCED VISIBILITY DUE TO HEAVY RAIN...CLOUD TO WATER
LIGHTNING...SMALL HAIL AND LOCALLY GUSTY WINDS WITH ROUGH SEAS.
&&
CA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE APPLE AND
LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE SAN BERNARDINO
AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA
MOUNTAINS AND FOOTHILLS.
PZ...NONE.
&&
PUBLIC...JAD
AVIATION/MARINE...PGHazardous weather outlook, Aug 25, 12:30 PM PDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1230 PM PDT SUN AUG 25 2013 CAZ055-056-058-060>062-260600- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1230 PM PDT SUN AUG 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH AREAS OF HEAVY RAINFALL...MAINLY DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WITH AREAS OF HEAVY RAINFALL FOR MONDAY. MAINLY AFTERNOON AND EVENING THUNDERSTORMS FOR TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING. CAZ048-050-057-260600- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY VALLEYS- 1230 PM PDT SUN AUG 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS VALLEYS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING WITH ISOLATED FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCE OF THUNDERSTORMS FOR MONDAY AFTERNOON THROUGH MONDAY NIGHT WITH ISOLATED FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ042-043-PZZ750-775-260600- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1230 PM PDT SUN AUG 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCE OF THUNDERSTORMS...MAINLY MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. JAD
In the hours before
Special weather statement, Aug 25, 12:43 PM PDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1243 PM PDT SUN AUG 25 2013 CAZ050-058-062-252100- SAN DIEGO COUNTY DESERTS- SAN DIEGO COUNTY MOUNTAINS- SAN DIEGO COUNTY VALLEYS- 1243 PM PDT SUN AUG 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN DIEGO COUNTY UNTIL 200 PM PDT... AT 1236 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS FROM MOUNT LAGUNA SOUTH TO CAMPO. THIS LINE OF STORMS WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. FLOODING WILL ALSO BE POSSIBLE WITH HEAVIEST RAINS. AREAS AFFECTED BY THIS STORM INCLUDE...PINE VALLEY...MORENA VILLAGE AND BOULDER OAKS. THIS WILL IMPACT INTERSTATE 8 WITH VERY HEAVY RAIN AND HAIL BETWEEN PINE VALLEY AND THE CRESTWOOD SUMMIT. PLEASE REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NATIONAL WEATHER SERVICE SAN DIEGO TWITTER AND FACEBOOK PAGES. LAT...LON 3296 11666 3297 11634 3261 11620 3259 11656 TIME...MOT...LOC 1940Z 180DEG 0KT 3288 11645 MAXWELL
Special weather statement, Aug 25, 2:25 PM PDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 225 PM PDT SUN AUG 25 2013 CAZ058-062-252230- SAN DIEGO COUNTY DESERTS- SAN DIEGO COUNTY MOUNTAINS- 225 PM PDT SUN AUG 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN DIEGO COUNTY UNTIL 330 PM PDT... AT 218 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF MOUNT LAGUNA...OR ALONG INTERSTATE 8 NEAR LIVE OAK SPRINGS...MOVING NORTHWEST AT 5 MPH. ANOTHER THUNDERSTORM WAS DEVELOPING NEAR CANEBRAKE ALONG HIGHWAY S-2. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...LIVE OAK SPRINGS...CRESTWOOD AND CANEBRAKE. LAT...LON 3282 11657 3297 11618 3262 11612 3259 11652 TIME...MOT...LOC 2123Z 134DEG 3KT 3276 11641 MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 12:43 PM PDT | Special Weather Statement | SGX | San Diego | 77 min |
| Aug 25, 1:42 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Aug 25, 2:25 PM PDT | Special Weather Statement | SGX | San Diego | 65 min |
| Aug 25, 2:40 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
Nearby
Flash Flood Warnings in California, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.